HomeAnswersObstetrics and Gynecologyemergency contraceptive pillI had sex on the ninth day of my cycle. Can I get pregnant?

What are the chances of pregnancy after taking an emergency contraceptive pill on the ninth day of the menstrual cycle?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At October 10, 2022
Reviewed AtDecember 4, 2023

Patient's Query

Hello doctor,

I had unprotected sex on the ninth day of my menstrual cycle and took an emergency contraceptive pill within 10 hours. As a result, I have delayed periods, and it has been delayed for more than ten days. In addition, I took a pregnancy test a few days back, which was negative.

Kindly help.

Thank you.

Answered by Dr. Richa Agarwal

Hello,

Welcome to icliniq.com.

I have gone through your history and understand your concerns.

Menstrual irregularities, in your case, could be due to hormonal imbalances caused by an emergency contraceptive pill. As you took an emergency contraceptive pill on time, there is almost no chance of pregnancy in your case. So wait and watch for your periods, and do a home urine pregnancy test after a few days. Please share your beta hCG report.

Thank you.

Patient's Query

Hello doctor,

Thank you for your response.

I have shared the reports.

Thank you.

Answered by Dr. Richa Agarwal

Hello,

Welcome back to icliniq.com.

The report (attachment removed to protect the patient's identity) is negative, meaning there is no pregnancy.

Thank you.

Patient's Query

Hello doctor,

Thank you for your response.

That means there is nothing to worry about, and I will have my periods.

Thank you.

Answered by Dr. Richa Agarwal

Hello,

Welcome back to icliniq.com.

Yes, there is no need to worry about it. However, periods may be delayed due to hormonal imbalances caused by emergency contraceptive pills.

Thank you.

Patient's Query

Hello doctor,

Thank you for your response.

Answered by Dr. Richa Agarwal

Hello,

Welcome back to icliniq.com.

You are most welcome.

Thank you.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Richa Agarwal
Dr. Richa Agarwal

Obstetrics and Gynecology

Community Banner Mobile

iCliniq's FREE Newsletters

Expert-backed health and wellness information, delivered to your email.

Subscribe iCliniq
By clicking Subscribe, I agree to the iCliniq Terms & Conditions and Privacy Policy and understand that I may opt out of iCliniq subscriptions at any time.

Ask your health query to a doctor online

Obstetrics and Gynecology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy